MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM TIBIAL BASE PLATE SIZE 3 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. ANTHEM TIBIAL BASE PLATE SIZE 3 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71422843
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Anemia (1706)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered from anemia.The event was treated via transfusion and medication.
 
Additional Manufacturer Narrative
The devices, used treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms this complaint from south korea reports an episode of anemia which can be a complication of any surgery.Per the intake team; all efforts to obtain additional information regarding this complaint did not provide any results.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the risk management file and instructions for use document for this failure mode was conducted.Factors and/or some potential probable causes that could contribute to the reported event have been identified as age of patient, patient medical history, traumatic injury, and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ANTHEM TIBIAL BASE PLATE SIZE 3 RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9739370
Report Number1020279-2020-00668
Device Sequence Number2475067
Product Code JWH
UDI-Device Identifier00885556531464
UDI-Public00885556531464
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422843
Device Catalogue Number71422843
Device Lot Number19GM12568
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR